January 28, 2013 at 8:38 pm #118736
Blue YugoMemberJanuary 28, 2013 at 8:38 pmPost count: 62
I take Metoprolol for high blood pressure. It’s a beta-blocker that slows the pulse and reduces BP. It supposedly affects the nervous system, slows it down or something. It took about 4 months for my lethargy from it to go away. I’ve been taking it for almost a year, and in looking back, I’ve noticed that my general trend has been a worsening of my inattention in that time.
Does anyone have experience with beta-blockers and worsening ADD symptoms? Combining beta-blockers with stimulant meds? Just looking for personal experiences here or layperson knowledge. As an uninsured citizen, going to a doctor costs a lot just to ask a question or two…and pharmacists give generalities, not actual experiences by real people taking this stuff. Anyway…thanks, if anyone’s got an experience to share.REPORT ABUSEJanuary 28, 2013 at 10:10 pm #118738
ashockley55ParticipantJanuary 28, 2013 at 10:10 pmPost count: 229
I’ve been taking a beta blocker for a few years because of a condition called POTS – Postural Orthostatic Tachycardia Syndrome, that I developed after a serious viral illness. For me, the beta blocker is meant to control the tachycardia that occurs whenever I stand.
It wasn’t until after (a long while after) I started taking the beta blocker, and very recently, that I started recognizing that I had symptoms of ADD, but I will say that, looking back, I don’t necessarily see a sudden increase of symptoms to do with taking the beta blocker. I am very lethargic and fatigued throughout the day, which could be due to the tachycardia, the (inattentive?) ADD, and/or the beta blocker, or the depression, or anxiety or…..you get the point.
But as I said, looking back, I’ve always been very easily overwhelmed, and impulsive, and impatient, though maybe my ability to concentrate for extended periods of time has gotten worse since on the beta blocker?
I’ve been on so many drugs, for so many reasons, with so many side effects – it’s hard to keep up with anything anymore.January 29, 2013 at 11:47 am #118747
MarieAngellMemberJanuary 29, 2013 at 11:47 amPost count: 140
@Ashockley55, I hear you. It’s very hard to sort out what’s affecting what when you’re taking several different meds. In the same boat myself. Thus the importance of examining the patterns and symptoms starting in childhood, I reckon. Without doing that, I’d still be trying to figure out what my meds were doing to me or what I needed meds for.
Which is not to say that a medication can’t make symptoms worse. I’ve had that happen. It can be so complicated. Just what we need!REPORT ABUSEJanuary 29, 2013 at 6:00 pm #118755
Blue YugoMemberJanuary 29, 2013 at 6:00 pmPost count: 62
Metoprolol is the only med I currently take, aside from OTC stuff like red yeast rice, niacin, and fish oil. I have no other Rx meds right now. I’m hitting a bit of frustration with worsening inattention which used to be occasionally worse, but now it’s a daily occurrence. Hoping to hear from people who have, or know someone who has, experience with beta-blockers and whether (or not) they seem to compound ADD symptoms. By all means, anyone’s response is valid. @Ashockley55, thanks for your input despite other factors. I don’t see my doctor again ’til March, and I WILL bring up my mounting concerns about my worsening symptoms in conjunction with the Metoprolol.
(It’s too bad, because Metoprolol works better for me than other BP meds I’ve taken, but it comes with many more side-effects.)REPORT ABUSEApril 15, 2018 at 9:38 pm #129221
You must be logged in to reply to this topic.